MYLAMICTALRASH.ORG
Saving Lives Through Health Awareness & Knowledge of Current Drug Policies Regarding
Adverse Reaction Medications ~ Lamictal is a product of GlaxoSmithKline

Home>Back to Misdiagnosis Home Page>Chris K



 

>Christopher K: Misdiagnosed by Drs & at ER for one week

Hi my name is Christopher and in February of 2013 I got an infection that the doctors tried to treat with a few different antibiotics well they were unsuccessful they sent me to a urologist in April of 2013 on the 22nd I went to see the new doctor and he thought I had possible prostatitis and put me on Bactrim I was to take two pills a day for 30 day's I did not even get through a week of the med before a reaction started on day two of the med my groin began to itch like crazy called the doctor back and he told me to wait a few days and if it was not better to call him back he told me to continue the Bactrim. So a few days go by still not better so I call the doctor he calls in a script of anti fungil cream and told me to apply it twice a day well by Fri the 26th it had got so bad I made an appointment to see the doctor again he takes me in and looks at the area and he said it looks to be a bug bite and to continue the Bactrim and he put me on a six day steroid treatment and sent me on my way. By Mon. the 29th the skin on my groin began to open up and a clear liquid  was coming from it so back to the doctor again he looked it over took a swab of the area and told me to continue the Bactrim he told me it was not a reaction with the med so once again back home. On April 30th when I woke up I felt a little ill but not bad enough to stay home from work but around 10 AM I knew something was wrong the itching and swelling had gotten worse so I called the doctor back with no call back called the pharmacy and they told me to stop the Bactrim and to take 50 mg of Bendryl but I was still over 3 hours from getting home to take it. By 6PM the blisters started in my mouth and it was off to the local ER we got there at 7PM and they took me right in within 15 minuets of getting there the blisters in my mouth had started to pop and the loose skin was making it hard to breath and swallow so I asked the nurse to cut some of the loose skin out she would not but let me do it myself. so I was moved onto a room for outpatient observation for the night. The doctor came in, in the morning and said everything looks good so we are going to keep you one more night and you can go home in the morning. All was good till dinner time when I tried to eat my dinner I started chocking on my food or so I thought it turned out to be blisters had started to form in my throat so they took me to have ex-rays done and it was blisters so I was then moved to ICU they still had no idea what was going on with me at this time they just knew that the treatment they where using was not working and my airway was closing I was an able to talk most of that evening. May 2nd I do not remember much of but on the 3rd of May they finally had a diagnosis I had SJS and they told me I would be getting transferred to a burn unit soon it turned out I was moved to the burn unit in Syracuse 45 minutes away on May 4th. I thought finely now they will get me better and on my way then I found out they have no treatment just supportive care and hope for the best well after 11 days in the burn unit I was able to go home this was just over 9 months ago and I am still not working yet but I am recovering slowly but this was just part of my story now it goes on to the recovery process  thanks for letting me share my story with you.

In the State of Washington it is the current view of the courts that:

"Drug manufactures may only be required to reference a particular side effect by name in the warning label to sufficiently inform onsumers and physicians. Warning labels do not need to include diagnostic tips, even when misdiagnosis is known."<Source>

Our expert witness Dr Esam Dajani "...will testify concerning GSK's duty to timely and appropriately inform, advise and warn prescribing physicians, emergency room physicians of Lamictal, of the early signs and symptoms of toxicity of this anticonvulsant class of drug." (from deposition)

Visitors Counter
Hot Tracker Code